Approximately 10 million Americans suffer from heartburn at least once a month.1, 2 Heartburn is described as a painful burning feeling in your chest or throat which occurs when stomach acid backs up into the esophagus. This often can greatly reduce your quality of life by affecting your daily activities, your sleep and what you eat. You should see your doctor if you are getting heartburn more than twice a week, have difficulty swallowing, persistent nausea or vomiting or your symptoms are not easily resolved with the use of over-the-counter medications.3 Heartburn that occurs frequently interrupting your activities is called GERD (Gastroesphogeal Reflux Disease).3
Many over-the-counter and prescription medications are available to relieve heartburn symptoms, but may interact with your warfarin medication. You may need to test your INR more frequently while taking these medications.
You should always consult your doctor regarding the use of any prescriptions or nonprescription medications, such as over-the-counter products.